Afrin... a dirty little over the counter secret that many patients keep to themselves.. use this nasal spray once or twice in a 48 hour period, and sweet vasoconstriction will relieve your drippy faucet of a nose for a few hours... but use it past the 48 hour period, and a flood of rebound nasal congestion will leave you drowning, gasping for more Afrin to stem the tide.
Medical diagnosis; rhinitis medicamentosa (too much afrin use is causing rebound congestion, resulting in your nose to ceasing to be an orifice capable of breathing)
What to do about this? STOP USING THE AFRIN. Also, start using an appropriate prescription only nasal spray (fluticasone is cheap now, yeah!!!!) and, although debatable, I have found that a short burst of oral steroids (consult epocrates and up to date here folks) can be helpful in transitioning the Afrin lover during the withdrawal period of rebound congestion. It's also important to remind the patient to only use their new nasal spray as directed, as many assume that more of a good thing is an even better thing.... not the case at all.
Addendum; saw a patient today complaining of "I have a loss of flavor in my mouth" (I swear those are his words)... after I pondered for a moment, i said "are you congested" (yes), "do you use afrin" (yes).... ahhh, what a brilliant dignosis.